Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Recurring sinus infection with fever, prescribed higher dose of amoxicillin. Will that make a difference?

I took Amoxicillin for 20 days for a sinus infection , and a week after I stopped, it came back, along with a fever (of around 101 degrees). The doctor prescribed a higher dosage of Amoxicillin (2000 mg twice a day), which stopped the fever in one day. But the underlying sinus infection persists after 48 hours at the higher dose. One doctor wants to shift me to Levaquin , which has worked in the past. But another worries about that idea because Levaquin has given me a flushed face in the past after the first 5 days. Any advice would be welcome. My worry is that my infection stems from bacteria resistant to amoxicillin, but I m not sure if I have given the higher dose enough time to make a difference.
Asked On : Wed, 30 Jan 2013
Answers:  1 Views:  70
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Emergency Medicine Specialist 's  Response
Thanks for writing your query.

Increasing the dose of antibiotic will not cure the infection completely, unless the antibiotic is sensitive to the infecting organism.

You should get a culture/senstivity test for the nasal discharge to know the causative organism and the appropiate antibiotic for the infection.

Avoid using any medicine which has not suited you in past and has caused any hypersenstivity reaction.

You can do steam inhalation for relief from inflammation in your sinus along with taking anti-inflammatory medicines like ibuprofen one tablet twice a day after meals and antihistaminic like fenofexadine 120 mg once a day and decongestants like phenylepherine.

If your problem persists, get yourself examined by an ENT specialist.

I hope this is helpful to you.
Answered: Wed, 30 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor